Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 90, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 21, 2021, 2:38 PM EST. It took effect at Dec 22, 2021, 4:00 AM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 2:38 PM EST (19:38 UTC)
- In effect from
- Dec 22, 2021, 4:00 AM EST
- Expired
- Dec 23, 2021, 6:26 PM EST
- In force
- 38 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
489 WHUS71 KGYX 211938 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 238 PM EST Tue Dec 21 2021 ANZ150-152-154-220945- /O.CAN.KGYX.SC.Y.0089.000000T0000Z-211221T2100Z/ /O.NEW.KGYX.GL.A.0029.211223T0000Z-211223T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 238 PM EST Tue Dec 21 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-220945- /O.NEW.KGYX.SC.Y.0090.211222T0900Z-211223T2100Z/ Penobscot Bay- 238 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 4 AM Wednesday to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-220945- /O.NEW.KGYX.SC.Y.0090.211223T0000Z-211223T2100Z/ Casco Bay- 238 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
754 WHUS71 KGYX 220807 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 AM EST Wed Dec 22 2021 ANZ151-222215- /O.UPG.KGYX.SC.Y.0090.211222T0900Z-211223T2100Z/ /O.NEW.KGYX.GL.W.0038.211222T2300Z-211223T1500Z/ Penobscot Bay- 307 AM EST Wed Dec 22 2021 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 3 ft expected. * WHERE...Penobscot Bay. * WHEN...From 6 PM this evening to 10 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ150-152-154-222215- /O.UPG.KGYX.GL.A.0029.211223T0000Z-211223T1200Z/ /O.NEW.KGYX.GL.W.0038.211222T2300Z-211223T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 AM EST Wed Dec 22 2021 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 PM this evening to 10 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-222215- /O.EXT.KGYX.SC.Y.0090.211222T2300Z-211223T1700Z/ Casco Bay- 307 AM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 6 PM this evening to noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
664 WHUS71 KGYX 222030 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 330 PM EST Wed Dec 22 2021 ANZ150>152-154-231030- /O.CON.KGYX.GL.W.0038.211222T2300Z-211223T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 PM EST Wed Dec 22 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-231030- /O.CON.KGYX.SC.Y.0090.211222T2300Z-211223T1700Z/ Casco Bay- 330 PM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay. * WHEN...Until noon EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
104 WHUS71 KGYX 230811 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 311 AM EST Thu Dec 23 2021 ANZ150>152-154-231500- /O.CON.KGYX.GL.W.0038.000000T0000Z-211223T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 311 AM EST Thu Dec 23 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-231700- /O.CON.KGYX.SC.Y.0090.000000T0000Z-211223T1700Z/ Casco Bay- 311 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS71 KGYX 231142 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 642 AM EST Thu Dec 23 2021 ANZ151-231700- /O.CAN.KGYX.GL.W.0038.000000T0000Z-211223T1500Z/ /O.EXA.KGYX.SC.Y.0090.000000T0000Z-211223T1700Z/ Penobscot Bay- 642 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Penobscot Bay. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-231500- /O.CON.KGYX.GL.W.0038.000000T0000Z-211223T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 642 AM EST Thu Dec 23 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-231700- /O.CON.KGYX.SC.Y.0090.000000T0000Z-211223T1700Z/ Casco Bay- 642 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
720 WHUS71 KGYX 231531 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1031 AM EST Thu Dec 23 2021 ANZ150-152-154-240000- /O.EXB.KGYX.SC.Y.0090.000000T0000Z-211224T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1031 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-240000- /O.EXT.KGYX.SC.Y.0090.000000T0000Z-211224T0000Z/ Penobscot Bay- 1031 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Penobscot Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-231800- /O.EXT.KGYX.SC.Y.0090.000000T0000Z-211223T1800Z/ Casco Bay- 1031 AM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
242 WHUS71 KGYX 231738 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1238 PM EST Thu Dec 23 2021 ANZ153-231845- /O.CAN.KGYX.SC.Y.0090.000000T0000Z-211223T1800Z/ Casco Bay- 1238 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150>152-154-240000- /O.CON.KGYX.SC.Y.0090.000000T0000Z-211224T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1238 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
859 WHUS71 KGYX 232039 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 339 PM EST Thu Dec 23 2021 ANZ150>152-154-240200- /O.EXT.KGYX.SC.Y.0090.000000T0000Z-211224T0200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 339 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
171 WHUS71 KGYX 232326 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 626 PM EST Thu Dec 23 2021 ANZ150>152-154-240030- /O.CAN.KGYX.SC.Y.0090.000000T0000Z-211224T0200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 626 PM EST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will decrease tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 9:46 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 21, 9:46 AM EST, 4 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
946 AM EST Tue Dec 21 2021
.SYNOPSIS...
A weak cold front will push through the region today with
clearing skies. A quick moving coastal low will approach the
region tonight allowing for a period of mixed precipitation
during the day on Wednesday. High pressure returns on Thursday
with colder temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Minor changes to reflect latest observational trends.
Previous discussion...A weak 500mb shortwave trough pass to
the north today bringing with it a weak surface cold front. This
front will be mostly dry except for a few snow showers across
the Quebec border in the mountains. Not much of a reinforcing
shot of cold air as this boundary washes out, but westerly winds
will remain breezy this morning before winds become calm by
this afternoon under mostly sunny skies.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
***Potential for very slick conditions on Wednesday due to
Freezing Rain***
Interesting pattern setting up later tonight into Wednesday as
a coastal low off the SE coast quickly develops and moves up the
coast today. Meanwhile a 500mb shortwave trough will approach
from the Great Lakes region. The two waves will be phasing right
overhead during the day on Wednesday. Still some spread in how
this evolves, but most guidance to include the deterministic
GFS/ECMWF have a deformation band developing over Maine. How
much QPF actually falls is still uncertain, but higher amounts
are expected as you move further north and east in Maine. One
thing that is for certain is mixed precipitation will occur,
especially a period of freezing rain.
Biggest impacts with the heaviest ice accretion currently looks
to be along the I-95 corridor axis from Penobscot county south
to Cumberland. Icing looks to be lighter across southern NH, but
a light glaze is still expected. Overall the threat for
freezing drizzle straight to freezing rain is building which
will lead to freezing rain on bare pavement scenario which
always leads to additional impacts. In addition, some areas will
have air temps in the mid-20s when the event starts, although
temps look to be in the low 30s, across the immediate coast and
southern NH, so impacts could be less in these areas. I also
undercut guidance on air temps a few degrees due to normal warm
bias as surface winds stay north through the day even though
925mb winds are onshore Wednesday morning, so should be a good
damming event as surface low stays well offshore. Overall ice
accretion is always difficult, but in general, there should be a
band of .1 to .2" flat ice accretion across the interior
coastal plain of Maine with less than .10" for NH. There will
also be some sleet mixing in at times just north of this band
and even further inland in the foothills, should mostly remain
as a light snow event.
Overall decided to go straight to advisories as any chance for
warning level snowfall is very low. The one exception would be
Somerset County where 6" isn't out of the question at this
point, will let the day shift take another look and make that
decision today.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A couple of systems of interest in the long term. First, Thursday
night into Friday, an area of relatively weak WAA will traverse
mainly the southern portions of our forecast area. This may lead
to a little light snow as long as the boundary layer moistens
enough. Have added chance PoPs to the forecast, mainly to southern
zones.
The next system after that continues to involve the potential
for some snow or mixed precipitation this weekend. The models
have been having lots of trouble grasping the eventual disposition
of the blocky pattern over Mainland Canada and the Maritimes.
Major flip flops have been seen lately. We are still going with
chance PoPs for snow this weekend, but confidence in amounts and
timing is lower than yesterday at this time.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Short Term...VFR conditions expected today before conditions
trend to MVFR IFR by tomorrow morning as low ceilings and
freezing rain impacts the area. Expect a period of icing at most
TAF terminals on Wednesday morning before conditions improve
by late afternoon.
Long Term...Potential for a brief period MVFR conditions late
Thu night and Fri morning in a little light snow. Still watch
weekend system where lower conditions will be possible in snow.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Short Term...
Long Term...
&&
.MARINE...
Short Term...Winds and seas continue to diminish and I have
dropped the gale warnings in favor of SCAs outside the bays.
Winds should diminish first by midday...with 5 ft seas lingering
into the afternoon. In the bays winds are expected to remain at
or below SCA conditions for the rest of the day...so I have
dropped the SCAs there. Flow becomes southerly tonight as a
coastal low passes approaches from the south and a elongated
area of low pressure forms in the Gulf of Maine. Winds shift to
the west by tomorrow afternoon, with SCA conditions possible
once again due to a strong Canadian Maritime low to our east.
Long Term...Gales will be possible Wednesday night into Thu
morning then slacken thereafter.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 1 AM to 7 PM EST Wednesday for
MEZ013-014-021-022-025>028.
Winter Weather Advisory from 1 AM to 4 PM EST Wednesday for
MEZ012-018>020-023-024-033.
NH...Winter Weather Advisory from 1 AM to 4 PM EST Wednesday for
NHZ006-008>010-012>015.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ150-
152-154.
&&
NEAR TERM...LegroHazardous weather outlook, Dec 21, 9:44 AM EST, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 944 AM EST Tue Dec 21 2021 MEZ012-018>020-023-024-033-NHZ006-008>010-012>015-221445- Southern Oxford-Interior York-Central Interior Cumberland- Androscoggin-Coastal York-Coastal Cumberland- Interior Cumberland Highlands-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 944 AM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ013-014-021-022-025>028-221445- Southern Franklin-Southern Somerset-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo- 944 AM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for south central Maine and western Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>005-007-011-221445- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Sullivan-Cheshire- 944 AM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow is possible on Wednesday with 1 to 3 inches expected. Amounts could be higher across Franklin and Somerset counties where the potential exist for more snow and sleet on Wednesday. Another storm system could impact the area around Christmas Day with the potential for mixed precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-221445- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 944 AM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:29 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 36 hr |
| Dec 21, 9:42 AM EST | Small Craft Advisory | GYX | 5 hr | |
| Dec 21, 2:38 PM EST | Gale Watch | GYX | 12 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.